Maine, 2010

High Wind in Maine, January 25, 2010

January 25, 2010 · NWS GYX · 6 events in 5 counties and zones

A very tight pressure gradient ahead of an approaching frontal system resulted in many reports of trees and wires down across southern Maine. Gusts as high as 63 mph were measured during the late afternoon and evening.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A very tight pressure gradient ahead of an approaching frontal system resulted in many reports of trees and wires down across southern Maine. Gusts as high as 63 mph were measured during the late afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 25, 2:24 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 25, 2:24 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
224 PM EST MON JAN 25 2010

.SYNOPSIS...A COLD FRONT WILL CROSS THE REGION THIS EVENING. A
SECOND COLD FRONT WILL SLOWLY APPROACH THE REGION FROM THE
NORTHWEST ON TUESDAY AND WILL CROSS THE REGION ON WEDNESDAY. LOW
PRESSURE CROSSING SOUTHERN CANADA WEDNESDAY NIGHT AND THURSDAY
WILL DRAG A TRAILING ARCTIC FRONT THROUGH THE REGION THURSDAY
NIGHT. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION FROM THE
WEST FRIDAY AND WILL HOLD OVER THE AREA ON SATURDAY. LOW PRESSURE
WILL PASS WELL SOUTH AND EAST OF THE REGION SATURDAY NIGHT AND
SUNDAY. HIGH PRESSURE WILL BUILD SOUTH OF THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
OCCLUDED FRONT APPROACHING FROM THE SOUTHWEST WILL KEEP WIND AND
HEAVY RAIN GOING OVER THE REGION THROUGH THE EARLY EVENING HOURS.
MODELS STILL SHOWING AMOUNTS OF 1 TO 2 INCHES ACROSS THE REGION...
MOST OF WHICH WILL FALL THROUGH THIS EVENING. HIGH
WINDS...ESPECIALLY OVER THE HIGHER TERRAIN...AND WARM TEMPERATURES
WILL AGGRAVATE THE SITUATION WITH SNOW MELT CONTRIBUTING TO THE
RUNOFF. WILL CONTINUE THE FLOOD WATCH WITH THE MAIN CONCERN BEING
URBAN FLOODING AND ICE JAMS ON AREAS RIVERS.

IN ADDITION TO FLOODING LOW LEVEL JET AHEAD OF THE FRONT WILL
RESULT IN DAMAGING WINDS. ALREADY GETTING REPORTS OF WIRES DOWN
WITH NUMEROUS REPORTS OF DAMAGE BACK OVER SOUTHERN NEW ENGLAND.
DOES NOT APPEAR THAT WINDS ARE MIXING DOWN OVER SOUTH INTERIOR
SECTIONS AND NOT LOOKING FOR MUCH TO MIX DOWN IN THESE AREA WITH
THE STRONG TEMPERATURE INVERSION IN PLACE. WILL BE CONTINUING HIGH
WIND ADVISORIES AND WARNINGS CURRENTLY POSTED FOR THE HIGHER
TERRAIN IN THE NORTH AND COASTAL SECTIONS WHERE SOME GUSTS TO 50
MPH OR MORE WILL BE POSSIBLE.

EXPECT THE RAIN TO END FROM SOUTHWEST TO NORTHEAST DURING THE
EARLY EVENING IN SOUTHWEST ZONES AND BEFORE MIDNIGHT IN FAR
EASTERN ZONES. COLDER AIR BEHIND THE FRONT WILL ENTER THE REGION
AFTER MIDNIGHT WITH BOUNDARY LAYER TEMPS COOLING ENOUGH TO CHANGE
ANY LINGERING SHOWERS OVER TO SNOW. EXPECT MOST OF THE ACTIVITY TO
BE CONFINED TO THE MOUNTAINS. WILL LIKELY SEE SOME PARTIAL
CLEARING IN SOUTHWEST ZONES BUT THE MAJORITY OF THE AREA WILL SEE
A MOSTLY CLOUDY NIGHT WITH TEMPERATURES DROPPING TO THE LOWER TO MID
30S BY MORNING.

&&

.SHORT TERM /TUESDAY/...
UPPER TROUGH SWINGS INTO THE REGION ON TUESDAY RESULTING IN A
MOSTLY CLOUDY DAY WITH SCATTERED SNOW SHOWERS....MAINLY IN THE
MOUNTAINS. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL WITH
READINGS FROM THE MID 30S TO THE MID 40S ACROSS THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A GENERALLY COOL AND MOSTLY DRY PERIOD WITH BROAD UPR LVL TROF
CENTERED TO OUR NW SHIFTING TO THE E FOLLOWED BY RISING UPR LVL
HEIGHTS THRU FRIDAY. THIS PUSHES A CD FNT THRU WEDNESDAY THOUGH THE
FNT WEAKENS WITH TIME AND WILL MAINLY IMPACT UPSLOPE AREAS WITH
SHSN. A SECOND, MORE POTENT CD FNT MOVES THRU LATE THURSDAY INTO
THURSDAY NGT WITH A BETTER CHC OF SHSN...EVEN ALL THE WAY TO THE
COAST. STILL NOT A SIGNIFICANT PRCP PRODUCER. GUSTY NW WINDS AND
COLDER WX FOLLOWS THIS FNT FOR FRIDAY WITH CHC SHSN ACROSS THE MT
ZONES.

FOR THE UPCOMING WEEKEND AN UPR LVL TROF MOVES E TO THE E COAST AS
LOW PRES FORMS ALONG A FNT OFF THE E COAST. CURRENT INDICATIONS SHOW
THIS LOW TRACKING TO FAR TO THE E SATURDAY AND SATURDAY NGT TO
IMPACT THE FCST AREA WITH SIGNIFICANT PRCP...THOUGH WILL HEDGE WITH
A CHC OF PRCP OVER MUCH OF THE FCST AREA...EXCEPT SLGT CHC MORE NRN
ZONES...ON SATURDAY. DRY CD WX FOLLOWS ON NW FLOW ON SUNDAY. HIGH PRES
MOVES S OF THE REGION ON MONDAY.

GENERALLY USED GFS40 AND BLEND OF MAV/MET MOS FOR TEMPS AND DEW
POINTS WEDNESDAY THRU THURSDAY THEN USED GMOS FOR THE REST OF THE
LONG TERM FCST.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM...IFR/LIFR CEILINGS/VSBY THIS EVENING....IMPROVING TO
VFR AFTER MIDNIGHT. GENERALLY VFR ON TUESDAY WITH SOME MVFR
CEILINGS IN THE MOUNTAINS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...A CD FNT MOVES THRU
WEDNESDAY THOUGH CIG AND VSBY REMAIN VFR FOR TAF SITES WITH MT
SHSN. STRONGER CD FNT MOVES THRU LATE THURSDAY INTO THURSDAY NGT
WITH MVFR TO PSBL IFR CONDITIONS IN SCT SHSN FOR TAF SITES. LOW
PRES TRACKS WELL E OF THE AREA ON SATURDAY. DEPENDING ON HOW CLOSE
IT TRACKS IT COULD BRING SOME SN TO THE REGION WITH LOWERING CIG
AND VSBY...BUT LATEST MODEL FCSTS INDICATE IT STAYING TO FAR E TO
HAVE A SIGNIFICANT IMPACT ON OUR WX.

&&

.MARINE...
SHORT TERM...STORM WARNING THROUGH 1 AM WITH SCA'S LIKELY NEEDED
AFTERWARD THROUGH TUESDAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...WINDS PICK UP FROM THE
SW TO SCA LEVELS JUST AHEAD OF THE FNT LATE THURSDAY THEN SHIFT TO
THE W WITH PSBL GALE FORCE GUSTS THURSDAY NGT. WINDS LET UP SLOWLY
FRIDAY...DROPPING BELOW SCA LEVELS FRIDAY NGT. SEAS STILL ABOVE 5
FT SCA CRITERIA OVER COASTAL WATERS OUTSIDE THE BAYS WEDNESDAY
INTO WEDNESDAY NGT. SEAS DROP BY THURSDAY THEN INCREASE TO SCA
LEVELS AGAIN THURSDAY NGT AND CONT THRU FRIDAY IN RESPONSE TO
INCREASING WINDS. SEAS DROP OFF AGAIN FRIDAY NGT INTO SATURDAY.
IF STORM SYSTEM TRACKS CLOSER ON SATURDAY THEN WINDS AND SEAS WILL
BE HIGHER.

&&

.HYDROLOGY...
THE MAIN CONCERN FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT IS
THE POSSIBILITY OF ICE JAMS AND URBAN FLOODING. TEMPERATURES HAVE
WARMED TO NEAR 50 DEGREES AS FAR NORTH AS FIRST CONNECTICUT LAKE.
THE COMBINATION OF SNOWMELT AND RAINFALL WILL LIKELY BRING RIVERS
AND STREAMS UP ENOUGH TO BREAKUP AND MOVE ICE. ALSO WITH HIGH
SNOWBANKS AND CLOGGED STORM DRAINS URBAN FLOODING IS LIKELY. WILL
ALSO HAVE TO WATCH THE SMALLER AND FLASHY RIVERS LIKE THE PEMI AT
WOODSTOCK AND THE SWIFT AND UPPER SACO... PRESUMPSCOT RIVER AND
THE SUNCOOK RIVER.

&&

.TIDES/COASTAL FLOODING...TIDES CURRENTLY RUNNING 1.5 FEET AND
THIS WILL LIKELY CONTINUE TO RISE TO BETWEEN 2 AND 3 FT AS WINDS
PICK UP OVER THE WATERS LATER THIS AFTERNOON. THIS WOULD BRING
HIGH TIDE TO BETWEEN 10 AND 11 FT AND WITH WAVES RUNNING 10 TO 20
FT WILL LIKELY RESULT IN SOME SPLASH-OVER ESPECIALLY IN SOUTH AND
SOUTHEAST FACING BEACHES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH TUESDAY MORNING FOR MEZ007>009-012>014-
     018>028.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MEZ018-019-023-
     024.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MEZ007>009.
     HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR MEZ025>028.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MEZ020>022.
NH...FLOOD WATCH THROUGH TUESDAY MORNING FOR NHZ001>010-013-014.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NHZ010-013-014.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NHZ001>003.
MARINE...GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ153.
     STORM WARNING UNTIL 1 AM EST TUESDAY FOR ANZ150>152-154.

&&
Hazardous weather outlook, Jan 25, 3:01 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
301 PM EST MON JAN 25 2010

MEZ007>009-NHZ001>003-262015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
301 PM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012>014-NHZ004>009-262015-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
301 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-019-NHZ010-013-262015-
INTERIOR YORK-INTERIOR CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
301 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ020>022-262015-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
301 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-262015-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
301 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-262015-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
301 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ153-262015-
CASCO BAY-
301 PM EST MON JAN 25 2010

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>152-154-262015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
301 PM EST MON JAN 25 2010

...STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 25, 1:03 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
103 PM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     NON-TSTM WND DMG HAMPTON FALLS           42.92N 70.86W
01/25/2010                   ROCKINGHAM         NH   FIRE DEPT/RESCUE

            WIRES DOWN ON HAMPTON FALLS ROAD

1238 AM     NON-TSTM WND DMG LIMERICK                43.69N 70.79W
01/25/2010                   YORK               ME   FIRE DEPT/RESCUE

            WIRES DOWN ON WATSON HILL ROAD

&&

TFH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Interior York

When
January 25, 4:00 PM EST to 7:00 PM EST
Where
Interior York forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

High winds downed a tree on Shaws Ridge Road in Sanford.

High Wind, Interior Cumberland

When
January 25, 4:00 PM EST to 8:00 PM EST
Where
Interior Cumberland forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

High winds downed large trees on North Road in North Yarmouth.

High Wind, Interior Cumberland

When
January 25, 4:53 PM EST to 4:59 PM EST
Where
Interior Cumberland forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

High winds downed a tree on Cape Road near Route 35 in Standish.

High Wind, Androscoggin

When
January 25, 4:57 PM EST to 5:00 PM EST
Where
Androscoggin forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

Wind gusts of 59 mph were measured by a trained spotter in Turner.

High Wind, Sagadahoc

When
January 25, 5:49 PM EST to 5:52 PM EST
Where
Sagadahoc forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Measured wind gusts of 63 mph were reported by the public in Bath.

High Wind, Lincoln

When
January 25, 8:10 PM EST to 8:13 PM EST
Where
Lincoln forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

A wind gust of 58 mph was measured by a mesonet in New Harbor.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213356, 213358, 213357, 213359, 213360, 213361.